A Drechsler

Technische Universität Dresden, Dresden, Saxony, Germany

Are you A Drechsler?

Claim your profile

Publications (3)0.7 Total impact

  • A. Drechsler · W. Kirch

    No preview · Article · Oct 2011 · TumorDiagnostik & Therapie
  • A Drechsler · W Kirch
    [Show abstract] [Hide abstract]
    ABSTRACT: A 71-year-old patient with a superficial carcinoma of the urinary bladder and high risk of recurrence was treated with intravesical instillation of Bacillus Calmette-Guérin (BCG) after transurethral resection. As a complication of the catheterization during BCG-instillation therapy the patient suffered from tuberculosis. The patient received a tuberculosis triple-therapy including rifampicin 600 mg once daily, isoniazid 300 mg once daily and ethambutol 400 mg thrice daily. The existing arterial hypertension had successfully been controlled by 3.75 mg bisoprolol medication once daily for the last 15  years. An increase of blood pressure and cardiac arrhythmia were seen after combining the β (1)-receptor blocker treatment with the triple-therapy. The blood pressure was 160 / 90 mmHg. The heart rate reflected a value of 98  beats per minute. In the resting ECG monotopic ventricular extrasystoles could be diagnosed. The dosage of bisoprolol was changed to 3.75 mg in the morning and additional 1.875 mg in the evening. Due to this increase of dosage the blood pressure could be controlled sufficiently. Rifampicin is one of the best known potent enzyme inducing drugs. It strongly induces the expression of cytochrome P450 3A4 in the liver. The enzyme induction enhance the hepatic bisoprolol metabolism, hence the metabolic clearance of the drug increased. The maximal plasma level of bisoprolol decrease and in our use the arterial hypertension could not be treated sufficiently. It is well known that half the dose of bisoprolol undergoes oxidative metabolism in the liver and the rest eliminated unchanged in the kidney. A dosage adjustment of bisoprolol is necessary if the clinical status of the patient requires treatment with the antituberculosis drug rifampicin.
    No preview · Article · Nov 2010 · Aktuelle Urologie
  • A Drechsler · W Kirch
    [Show abstract] [Hide abstract]
    ABSTRACT: A 71-year-old patient with a superficial carcinoma of the urinary bladder and high risk of recurrence was treated with intravesical instillation of Bacillus Calmette-Guérin (BCG) after transurethral resection. As a complication of the catheterization during BCG-instillation therapy the patient suffered from tuberculosis. The patient received a tuberculosis triple-therapy including rifampicin 600 mg once daily, isoniazid 300 mg once daily and ethambutol 400 mg thrice daily. The existing arterial hypertension had successfully been controlled by 3.75 mg bisoprolol medication once daily for the last 15 years. An increase of blood pressure and cardiac arrhythmia were seen after combining the β1-receptor blocker treatment with the triple-therapy. The blood pressure was 160/90 mm Hg. The heart rate reflected a value of 98 beats per minute. In the resting ECG monotopic ventricular extrasystoles could be diagnosed. The dosage of bisoprolol was changed to 3.75 mg in the morning and additional 1.875 mg in the evening. Due to this increase of dosage the blood pressure could be controlled sufficiently. Rifampicin is one of the best known potent enzyme inducing drugs. It strongly induces the expression of cytochrome P450 3A4 in the liver. The enzyme induction enhance the hepatic bisoprolol metabolism, hence the metabolic clearance of the drug increased. The maximal plasma level of bisoprolol decrease and in our use the arterial hypertension could not be treated sufficiently. It is well known that half the dose of bisoprolol undergoes oxidative metabolism in the liver and the rest eliminated unchanged in the kidney. A dosage adjustment of bisoprolol is necessary if the clinical status of the patient requires treatment with the antituberculosis drug rifampicin.
    No preview · Article · Oct 2010 · DMW - Deutsche Medizinische Wochenschrift

Publication Stats

3 Citations
0.70 Total Impact Points

Top co-authors

Institutions

  • 2010
    • Technische Universität Dresden
      Dresden, Saxony, Germany